Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 218, NWS Tulsa, OK

June 12, 2005Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 9:37 PM CDT for Delaware County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2005, 9:37 PM CDT (02:37 UTC)
Expired
Jun 12, 2005, 10:00 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Delaware County, OK

The radar

The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 6:05 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130237
SVRTSA
OKC041-130300-
/O.NEW.KTSA.SV.W.0218.050613T0237Z-050613T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1000 PM CDT

* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EXTREME NORTHEAST DELAWARE COUNTY...MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN MAINLY OVER RURAL AREAS OF THE
  INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3649 9479 3645 9460 3667 9457 3668 9471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:45 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 12, 8:45 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SUN JUN 12 2005

.MESOSCALE UPDATE...
8 PM DATA INDICATES SURFACE BASED INSTABILITY IS BECOMING LIMITED TO
AREAS SOUTH OF A LINE FROM ABOUT OKEMAH TO OKMULGEE TO MUSKOGEE TO
ABOUT FORT SMITH. CAPE VALUES WERE AROUND 800 TO 1300 SOUTH OF THAT
LINE. NORTH OF THAT LINE STORMS WILL HAVE TO BECOME ELEVATED TO REMAIN
SEVERE...MAKING LARGE HAIL THE PRIMARY SEVERE THREAT...ALTHOUGH SOME
SEVERE WIND GUSTS WILL STILL BE POSSIBLE.

DEEP LAYER SHEAR STILL APPEARS LESS THAN ADEQUATE FOR SUPERCELL
DEVELOPMENT.  LOW LEVEL SHEAR HAS INCREASED TO BETWEEN 20 AND 30
KTS.

EXPECT ACTIVITY COMING EAST FROM CENTRAL OKLAHOMA TO TRY TO DEVELOP
SOUTHWARD.  OKFUSKEE AND OKMULGEE COUNTIES APPEAR TO HAVE THE
HIGHEST THREAT FOR SEVERE WEATHER...MAINLY LARGE HAIL AND HIGH
WIND...THROUGH 10 PM.  MCINTOSH AND MUSKOGEE COUNTIES WILL HAVE AN
INCREASED SEVERE THREAT AROUND 10 PM AND AFTER.

&&

In the hours before

Local storm report, Jun 12, 7:15 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             OWASSO                  36.27N 95.85W
06/12/2005  0.88 INCH        TULSA              OK   AMATEUR RADIO

0652 PM     HAIL             TIAWAH                  36.26N 95.56W
06/12/2005  0.75 INCH        ROGERS             OK   PUBLIC

0705 PM     HAIL             3 W CHOUTEAU            36.19N 95.40W
06/12/2005  0.88 INCH        MAYES              OK   BROADCAST MEDIA

&&

SAA
Special weather statement, Jun 12, 8:10 PM CDT, 1 hour 27 minutes before
OKZ054-059-130215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN JUN 12 2005

OKZ054-059-130215-
OSAGE OK-PAWNEE OK-
812 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 810 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 25 MILES WEST OF APPERSON TO 20 MILES NORTHWEST
OF PAWNEE TO 20 MILES SOUTHWEST OF PAWNEE...MOVING EAST NORTHEAST
AT 40 MPH.

A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 915 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 12, 8:31 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             10 E NOWATA             36.70N 95.46W
06/12/2005  0.75 INCH        NOWATA             OK   PUBLIC

0638 PM     HAIL             12 E NOWATA             36.70N 95.42W
06/12/2005  0.75 INCH        CRAIG              OK   PUBLIC

0724 PM     HAIL             PRYOR                   36.31N 95.32W
06/12/2005  1.00 INCH        MAYES              OK   AMATEUR RADIO

&&

SAA
Special weather statement, Jun 12, 9:18 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT SUN JUN 12 2005

OKZ054-059-130330-
OSAGE OK-PAWNEE OK-
918 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 918 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTH OF SKEDEE TO 8 MILES SOUTH OF
TERLTON...MOVING NORTHEAST AT 40 MPH.

A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1030 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 12, 9:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             INOLA                   36.15N 95.51W
06/12/2005  0.88 INCH        ROGERS             OK   PUBLIC

0910 PM     TSTM WND GST     5 E DRUMRIGHT           35.99N 96.51W
06/12/2005  60 MPH           CREEK              OK   PUBLIC

&&

SAA
Special weather statement, Jun 12, 9:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT SUN JUN 12 2005

OKZ060-064>066-130345-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
928 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA...CREEK AND OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 928 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF MANNFORD TO 4 MILES SOUTH OF
KELLYVILLE TO 3 MILES NORTHEAST OF BEARDEN...MOVING EAST AT 35 MPH.

A LARGE PORTION OF TULSA...CREEK...OKMULGEE AND OKFUSKEE COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 1045 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:04 PM CDTSevere Thunderstorm WarningTSAWagoner21 min
Jun 12, 7:08 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningTSARogers28 min
Jun 12, 8:33 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee57 min
Jun 12, 9:55 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa51 min
Jun 12, 9:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee62 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg49 min
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningTSAHaskell32 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningTSAMayes61 min
Jun 13, 6:40 PM CDTSevere Thunderstorm WarningTSAOkfuskee70 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningTSAMayes66 min
Jun 13, 6:51 PM CDTSevere Thunderstorm WarningTSADelaware54 min
Jun 13, 6:53 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.